Medical questions & health advice by board certified doctors
"What is this hard patch of skin on my left hip/side?"
For as long as I can remember I've had this hard patch of seemingly scarred tissue skin wrapped around my left hip. After about 19 years old it seemed like it moved up my side and back. It is not dry, bumpy, discolored, or itchy. You literally don't know it's there until you touch it. It hasn't caused any problems I just want to know what it is.
Thanks for this question. It certainly sounds interesting that you have a thickened area, or at least a rougher area, of skin along a part of your body. I recommend that you speak with your doctor regarding this question. It is apparent from your question that you do not recall any trauma to that area or anything else that could have caused it earlier in your life. Other possibilities include repeated exposure to different motions or actions, such as how you sleep at night or sit in a chair that could be causing that part of your skin to thicken in response to the repeated trauma. That is just an idea, and another could be a host of different skin conditions. You might get some clues from others in your family by asking if any of them have similar conditions that could be causing this. Psoriasis or other medical conditions can cause some thickening of the skin as well, but there are often some visual changes and other symptoms that accompany the thickening of the skin. Because this does not seem obvious and because your symptoms appear to be spreading, it would be wise to speak with your doctor about this question. Again, please speak with your doctor.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.